U.S. doctors online nowAsk doctors free
A female asked:

is spotting a couple hours after taking birth control pills normal? i am sexually active and we don't always use protection. im on my third month of the pill but have never spotted after taking it.

1 doctor answer1 doctor weighed in
Dr. Joy Jackson
Family Medicine 19 years experience
Spotting/breakthrough : Spotting/breakthrough bleeding is very common, especially within the first three cycles. Also if you do not take the pill around the same time everyday your chances of this spotting increases. If after the third pack you are still spotting you may need a different birth control pill with a different hormonal compostion. Please consult with your doctor to go over your options. Best of luck.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Oct 3, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.